MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 5 PMA; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 5 PMA; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reviewing policy regarding release of the explanted products.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product has not been returned.
 
Event or Problem Description
It was reported that the patient underwent oxford knee surgery on (b)(6) 2020.Subsequently a revision was performed on (b)(6) 2020 due to infection.Bearing was replaced during this revision procedure.Oxford warranty coverage requested by surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Additional information received: operative notes received (under review).Patient information received: date of birth: (b)(6) 1949, age: 71 years.The investigation is in process.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found one complaint((b)(4)) reported with the item 159542.Risk assessment: root cause: risk management report documents the estimated residual risk associated with cemented oxford partial knee system.The root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.Between 29 december 2017 and 29 december 2020: number of similar incidents identified: (b)(4).Occurrence rate assessment for item 159542 29 december 2017 to date of notification, 29 december 2020: (b)(4) items were sold.Therefore, the calculated occurrence rate is (b)(4).Risk statement: the reported event states that the revision was performed due to infection.Although the root cause could not be determined, infection is captured multiple times within the oxford cemented implant risk table with a severity score no greater than 4 (critical).The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmf.If further information regarding the root cause of the reported event is provided, risk should be re-assessed.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
Patient underwent oxford knee surgery on (b)(6) 2020.Subsequently a revision was performed on (b)(6) 2020 due to infection.Bearing was replaced during this revision procedure.Oxford warranty coverage requested by surgeon.

Brand Name
OXF ANAT BRG LT SM SIZE 5 PMA
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key11115433
Report Number3002806535-2021-00008
Device Sequence Number13718110
Product Code NRA
UDI-Device Identifier05019279785889
UDI-Public05019279785889
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberN/A
Device Catalogue Number159542
Device Lot Number865410
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer02/02/2021
02/18/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/03/2021
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR